Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 11, NWS Tulsa, OK

April 16, 20085 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Apr 16, 2008, 9:05 AM CDT for 5 counties in Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2008, 9:05 AM CDT (14:05 UTC)
Expired
Apr 16, 2008, 3:16 PM CDT
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 2.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 391 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
391 m²/s²
0-3 km storm-relative helicity
493 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 161405
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
905 AM CDT WED APR 16 2008


OKZ054>059-162100-
/O.NEW.KTSA.WI.Y.0011.080416T1405Z-080416T2100Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE
905 AM CDT WED APR 16 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON FOR
THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE.

SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH  
CAN BE EXPECTED THROUGH LATE THIS AFTERNOON IN ADVANCE OF A
COLD FRONT THAT IS MOVING THROUGH CENTRAL KANSAS. 

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.


$$
1 follow-up statement
000 
WWUS74 KTSA 162016
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT WED APR 16 2008

OKZ054>059-162130-
/O.CAN.KTSA.WI.Y.0011.000000T0000Z-080416T2100Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE
316 PM CDT WED APR 16 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND
ADVISORY FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...AND PAWNEE.

WIND SPEEDS HAVE WEAKENED DURING THE AFTERNOON HOURS AND FREQUENT
GUSTS OVER 40 MPH ARE NOT EXPECTED. HOWEVER...SOUTHERLY WINDS WITH
GUSTS OF 20 TO 30 MPH WILL CONTINUE INTO THE EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 16, 3:44 AM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, Apr 16, 3:44 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
344 AM CDT WED APR 16 2008

.DISCUSSION...
IMPRESSIVE 60 TO 70 KNOT LOW LEVEL JET CONTINUES ACROSS MUCH OF
THE AREA THIS MORNING. WINDS HAVE NOT ALLOWED TEMPS TO FALL OFF
SIGNIFICANTLY...ESPECIALLY IN THE FYV AREA WHERE SOUTHERLY WINDS
REMAIN GUSTY. ON THE FENCE CONCERNING WIND ADVISORY FOR
TODAY...BELIEVE LOW JET SHOULD BEGIN TO WEAKEN BY LATE
MORNING...HOWEVER WILL STILL LIKELY SEE GUSTS TO 35 MPH ACROSS
MUCH FA. FOR NOW WILL HOLD OFF...BUT WILL LET DAY SHIFT TAKE
ANOTHER LOOK. A FEW PLACE ACROSS FAR NORTHEAST OKLAHOMA COULD GUST
TO NEAR 40 MPH AROUND MID DAY. ALTHOUGH DEWPOINTS CONTINUE TO
REBOUND WILL LIKELY CONTINUE TO SEE AN ELEVATED FIRE DANGER THREAT
THROUGH THE DAY...BUT WILL BE BELOW RED FLAG CRITERIA. WILL
THEREFORE ISSUE A FIRE DANGER STATEMENT TO COVER SITUATION.

MAIN CONCERN SHIFTS TO THURSDAY AS STRONG UPPER LEVEL STORM SYSTEM
MOVES INTO THE AREA. MAIN PRECIPITATION SHOULD HOLD OFF UNTIL MID
AFTERNOON. WITH FRONTAL BOUNDARY NOT MOVING INTO FA UNTIL 21Z...
WENT SIGNIFICANTLY WARMER FOR HIGH TEMPS COMPARED TO MAV...ESPECIALLY
ACROSS NORTHEAST OKLAHOMA. LATEST 06Z NAM ALSO SHOWS A LITTLE MORE
INSTABILITY AHEAD OF FRONT THAN PREVIOUS RUN...WITH SBCAPES AROUND
1500 J/KG. IF THIS OCCURS...WILL LIKELY SEE LINE OF STRONG TO
SEVERE THUNDERSTORMS DEVELOP ALONG FRONT BETWEEN 21Z AND 00Z
ACROSS EASTERN OKLAHOMA WITH CONVECTIVE LINE SWEEPING ACROSS THE
REMAINDER OF THE AREA THURSDAY EVENING. STORMS MAY RUN OUT OF
SURFACE BASED INSTABILITY AS LINE MOVES INTO NORTHWEST ARKANSAS...
BUT COULD STILL SEE A FEW STRONG STORMS CONTINUE AS LOW LEVEL WIND
FIELDS BEGIN TO INCREASE.

REST OF FORECAST STAYED FAIRLY CLOSE TO MEX WITH RAIN CHANCES
INCREASING BY THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  60  73  48 /  10  20  60  80
FSM   75  58  72  54 /   0  10  30  90
MLC   74  61  73  48 /   0  10  40  80
BVO   75  58  71  48 /  10  20  70  80
FYV   71  56  68  47 /  10  10  30  90
BYV   72  55  67  52 /  10  10  30  90
MKO   75  58  70  48 /  10  10  40  90
MIO   76  58  66  46 /  10  20  60  90
F10   74  60  72  47 /  10  10  50  80
HHW   73  62  74  50 /   0  10  30  90

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....12
Hazardous weather outlook, Apr 16, 5:25 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
525 AM CDT WED APR 16 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
509 AM CDT WED APR 16 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHWEST OF INTERSTATE 44.
	ONSET...LATE TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...TODAY.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREADINDEX=56.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
IT WILL BE WINDY AGAIN TODAY AS LOW PRESSURE MOVES ACROSS
THE SOUTHERN ROCKIES. SOUTH WINDS OF 20 MILES AN HOUR WILL
OCCASIONALLY GUST TO 30 OR 35 MILES AN HOUR. THERE WILL BE
SLIGHTLY MORE MOISTURE IN THE AIR TODAY THAN YESTERDAY...
BUT THE FIRE SPREAD INDEX WILL STILL REACH 45 TO 55 AS
RELATIVE HUMIDITY DROPS TO NEAR 40 PERCENT THIS AFTERNOON.

ATTENTION TURNS TO DEVELOPING THUNDER LATE TONIGHT...PRIMARILY
NORTHWEST OF INTERSTATE 44 IN ADVANCE OF A COLD FRONT STRETCHING
FROM NORTH TEXAS TO SOUTHERN WISCONSIN. A FEW STORMS MAY REACH
MARGINALLY SEVERE LIMITS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDER CHANCES WILL INCREASE THURSDAY AND THURSDAY NIGHT WITH
A FRONTAL PASSAGE. UPPER LEVEL DYNAMICS COUPLED WITH SUFFICIENT
MOISTURE SUGGEST SOME STORMS WILL REACH SEVERE CRITERIA.
HEAVY RAIN POTENTIAL WITH THE THUNDERSTORMS COULD POSE A THREAT
DUE OUR RECENT HEAVY RAINFALL.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR LATEST FORECASTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.